Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 211, NWS Little Rock, AR

April 29, 2021Randolph County, Arkansas

NWS Little Rock, AR issued this river flood warning at Apr 29, 2021, 8:26 PM CDT for Randolph County, Arkansas. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 8:26 PM CDT (01:26 UTC)
Expired
Apr 30, 2021, 6:59 AM CDT
In force
11 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Randolph County, AR

The radar

The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eleven Point River at Ravenden Springs (RVSA4). The gauge peaked at 15.73 ft at Apr 30, 2021, 12:00 AM CDT.

actionminormoderate101504/3005/01
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

239 
WGUS44 KLZK 300126
FLWLZK

Flood Warning
National Weather Service Little Rock AR
826 PM CDT Thu Apr 29 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Eleven Point River Near Ravenden Springs affecting Randolph 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC121-010130-
/O.NEW.KLZK.FL.W.0211.210430T0126Z-210501T1537Z/
/RVSA4.1.ER.210430T0000Z.210430T0600Z.210430T0936Z.NO/
826 PM CDT Thu Apr 29 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Eleven Point River Near Ravenden Springs.
* From this evening to Saturday morning.
* At 7:45 PM CDT Thursday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.3 feet 
  just after midnight April 30. It will then fall below flood stage 
  early Friday morning, April 30.
* Impact...At 15.0 feet, Extensinve flooding of agricultural use 
  lands along the river at this level. Some county roads are flooded.

&&


  Fld   Observed        Forecast 7 PM      Crest
Location        Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  
Date

Eleven Point Riv
Ravenden Spring 15.0  15.2 Thu 7 PM  14.5 12.3 7.6    15.3 1 AM 4/30





&&

LAT...LON 3611 9115 3625 9114 3635 9120 3636 9105
      3626 9101 3610 9100

$$

231
1 follow-up statement
997 
WGUS84 KLZK 301159
FLSLZK

Flood Statement
National Weather Service Little Rock AR
659 AM CDT Fri Apr 30 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Eleven Point River Near Ravenden Springs affecting Randolph 
  County.

ARC121-301300-
/O.CAN.KLZK.FL.W.0211.000000T0000Z-210430T1159Z/
/RVSA4.1.ER.210430T0000Z.210430T0600Z.210430T0936Z.NO/
659 AM CDT Fri Apr 30 2021

...The Flood Warning for the Eleven Point River Near Ravenden 
Springs has been cancelled...

The Flood Warning is cancelled for
  the Eleven Point River Near Ravenden Springs.
* At 5:45 AM CDT Friday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue falling.

&&


  Fld   Observed        Forecast 7 AM      Crest
Location        Stg   Stg Day/Time   Sat   Sun   Mon  Crest  Time  
Date

Eleven Point Riv
Ravenden Spring 15.0  14.3 Fri 5 AM  14.1 8.9  6.8    14.8 7 AM 4/30





&&

LAT...LON 3611 9115 3625 9114 3635 9120 3636 9105
      3626 9101 3610 9100

$$

67

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 29, 3:06 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 29, 3:06 PM CDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
306 PM CDT Thu Apr 29 2021

.SHORT TERM...Tonight Through Saturday
Latest data from local radars indicate widely scattered, light
showers across central and southern portions of the forecast area,
moving to the east. A slow moving cold front was subjectively
analyzed at 19z from near Pine Bluff, to near De Queen.

The front is expected to stall just south of the forecast area
tonight. This feature will be a focus for additional activity
overnight.  Some of this activity may be able to affect southern
sections of the forecast area, as the convection moves eastward.

The front will move north as a front late in this period.  Some
convective activity will be associated as this feature moves
northward.  More widespread precipitation is expected early in the
next forecast period.

&&

.LONG TERM...Saturday Night Through Thursday
Long term PD wl begin w/ slightly perturbed zonal H500 flow
extending across the CONUS, w/ a quasi-cutoff low positioned over
TX. At the sfc, broad region of sfc anticyclonic flow wl extend
over the Ern US/Appalachia, w/ cyclonic flow centered over the
Frnt Rng. As such, the resulting pres grad wl keep Srly winds in
place across the FA on Sun. Antecedent low-lvl moisture
characterized by Td's in the low 60s, and H1000-H500 RH >80% co-
located w/ increasing WAA/isentropic ascent wl allow for Chc PoPs
on Sun for much of the region, w/ some localized thunder possible
as well. QPF through Mon morning could become locally problematic,
w/ the latest deterministic guidance suggesting greater rainfall
totals possible over the Srn half of the state, w/ 1 to 1.5 inches
progged.

Attn wl turn to the Mon/Tues timeframe w/ potential for more
scattered thunderstorm activity. The aforementioned upper cutoff low
wl quickly be ingested back into the mean flow and pivot N/wrd, w/
another larger perturbation expected to dig S/wrd into the Four
Corners out of the Pac/NW late Sun night. Overall rain chances
remain more limited on Mon as forcing mechanisms wl not be in place
despite sufficient moisture and buoyancy. PoP/Tstorm activity is
expected to increase in coverage and magnitude later Mon night into
Tues as the upper wave overspreads the region atop a more disheveled
region of cyclonic sfc flow...a sfc bndry wl lkly be in place across
the N/Wrn portion of the state, extending from the S/W to the N/E.
Increasing sfc convergence could support more widespread PoP
coverage later into Tues afternoon, w/ ML buoyancy progs of ~2000
J/kg over much of the state. Currently, it looks the cooler side of
the aforementioned bndry wl win out, and advance S/wrd as a cold
frnt through the state, driving another rnd of vigorous rain/Tstorm
chances. QPF once again becomes the primary concern w/ this event
and could become problematic for previously worked over areas from
the week prior, where localized flash flooding could occur. Overall,
a severe Tstorm threat remains limited across the FA for now w/ SPC
D4/D5 risk areas splitting the Natural State.

Following the FROPA Tues night, Wed wl be characterized by more
settled conditions as N/Erly winds keep slightly cooler air in
place. Through the PD, seasonable condns can be expected, w/ warmer
readings lkly on Mon afternoon across the FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     53  76  53  77 /   0  10   0  10
Camden AR         61  75  57  75 /  50  40  10  30
Harrison AR       51  75  52  75 /   0   0   0  10
Hot Springs AR    58  75  55  75 /  20  20  10  20
Little Rock   AR  57  77  55  76 /  10  10   0  20
Monticello AR     63  75  57  77 /  50  40   0  20
Mount Ida AR      57  75  54  73 /  20  20  10  30
Mountain Home AR  51  76  52  76 /   0   0   0  10
Newport AR        54  76  54  77 /   0  10   0  10
Pine Bluff AR     59  75  55  77 /  30  20   0  20
Russellville AR   55  77  53  76 /   0  10   0  20
Searcy AR         55  76  53  77 /  10  10   0  10
Stuttgart AR      58  76  55  77 /  20  10   0  20
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...55 / Long Term...GREEN
Hazardous weather outlook, Apr 29, 4:13 AM CDT, 16 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
413 AM CDT Thu Apr 29 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
413 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue moving across the area
today. An additional inch of rain is expected in central and
south sections. In areas that have had an abundance of rain
overnight, flash flooding will be possible. A few severe
thunderstorms will be possible in the southeast half of the area
with large hail and damaging winds the main threats.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Thunderstorms will be in the forecast this weekend through the
middle of next week. While severe weather chances don't appear very
high at this time, locally heavy rainfall may lead to flash flooding
concerns.

.Spotter Information Statement...

Spotter activation may be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

51/67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:45 AM CDTRiver Flood WarningLZKPerry4 days
Apr 30, 10:32 AM CDTRiver Flood WarningLZKCalhoun, Ouachita8 days

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.